| Catalog Number |
1651-84 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/23/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device was received for investigation.The reported problem was confirmed.The balloon was observed to be ruptured.While the reported event was confirmed, the exact root cause of the reported issue could not be determined.The ifu provides the following warning related to the complications possible when using these devices: in common with other catheterization procedures, complications may occur.These may include intimal disruption, vessel wall perforation, balloon rupture with fragmentation, tip separation, local or systemic infection, arterial thrombosis, local hematomas, air embolus, rupture of aneurysm, arterial spasm, distal embolus of blood clots or arteriosclerotic plaque, arterial dissection, and hemorrhage.Exercise caution when encountering extremely diseased vessels.Arterial rupture or balloon failure due to sharp calcified plaque may occur.Excessive handling during insertion, or plaques and other deposits within the vessel may damage the balloon and can increase the possibility of balloon rupture.The possibility of balloon rupture must be taken into account when considering the risks involved in the catheterization procedure.Due to the increased rate of occurrence of this issue capa 2024-007 has been opened to further investigate the issue.We have conducted a lot history review and did not find any issues noted in the manufacturing or packaging process that could be related to this issue.All qc tests passed their requirements.Note: this is report 1 of 2 related to the first catheter used in the event.
Event or Problem Description
It was reported that the tuftex otw balloon ruptured during a procedure.No injury was reported to the patient.Note: this is report 1 of 2 related to the first catheter used in the event.
Additional Manufacturer Narrative
The device was not received for investigation.Therefore, the exact root cause of the reported issue could not be determined.The ifu provides the following warning related to the complications possible when using these devices: in common with other catheterization procedures, complications may occur.These may include intimal disruption, vessel wall perforation, balloon rupture with fragmentation, tip separation, local or systemic infection, arterial thrombosis, local hematomas, air embolus, rupture of aneurysm, arterial spasm, distal embolus of blood clots or arteriosclerotic plaque, arterial dissection, and hemorrhage.Exercise caution when encountering extremely diseased vessels.Arterial rupture or balloon failure due to sharp calcified plaque may occur.Excessive handling during insertion, or plaques and other deposits within the vessel may damage the balloon and can increase the possibility of balloon rupture.The possibility of balloon rupture must be taken into account when considering the risks involved in the catheterization procedure.Due to the increased rate of occurrence of this issue capa 2024-007 has been opened to further investigate the issue.We have conducted a lot history review and did not find any issues noted in the manufacturing or packaging process that could be related to this issue.All qc tests passed their requirements.Note: this is report 1 of 2 related to the first catheter used in the event.